Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

How to improve my sexual activity when suffering from panic disorder and depression?

User rating for this question
Answered by

Addiction Medicine Specialist
Practicing since : 2002
Answered : 1486 Questions
Hi. My name is XXXX and I am 35 years old, almost 36. 10 years ago and after my grand father dead I developed drastic panic disorder with drastic depression. I took a lot of medication and have been in treatment in a psychiatric hospital at the worst part of disease. The most part of medication I was able to left in 2009 and now I just take xanax, cipralex and socian at low dosages. My problem is my sexual activity. I have two beautiful childrens, one with 7 years old and another with 2 years old. I dont have problems with erection but dont feel any need to have sexual relations. It is a big problem for me because I am married and have a beautiful wife that understand my problem but it is afecting me for many years and I dont know what to do anymore. I dont have relations with my wife since my younger kid has born, 2 years ago!!!!! 2 years without relations and I dont feel any need of sexual activity, for me there is no problem but my wife doesnt have to leave with this. I would like to know if there is any way to make a treatment to solve my problem. Already spoke with my psychiatrist that follows me since the disorder was found but she tells me it is normal while taking medication but also told me that it is going to be very difficult to leave the medication. I am thinking, if I will not be able to left this last medication I will not be able to have sexual activity anymore???? Its better to left my wife follow her life because she doesnt disearve to live with a guy like me. I am a lucky guy because she is amazing and doesnt force me to anything but I dont feel this is a good life for her. I dont know what to do anymore and would like to have some opinion about if there is something I can do. Thanks a lot and sorry about my state of mind. Best Regards from Portugal, XXXX
Posted Thu, 6 Feb 2014 in Mental Health
Answered by Dr. Preeti Parakh 49 minutes later
Brief Answer: Yes, it is possible to solve the problem. Detailed Answer: Hi XXXX, Welcome to Healthcare Magic! What you have described is indeed a sorry state of affairs and something must be done to ensure that you and your wife can have a healthy sex life. First of all, I would like to know if the medicine you mentioned as Socian 25 mg a day, is actually Solian (amisulpride) or not. If it is amisulpride, then it is most likely the root cause of your problem. This medicine has a side effect of raising the serum prolactin level, because of which one loses interest in sex and also doesn't have proper orgasms. If you have been taking this medicine, then a simple blood test for serum prolactin level will tell us where the problem lies. Supposing your loss of libido has nothing to do with Solian but is only due to Cipralex, even then there are things that can be done. A very commonly used method is to add Bupropion to your current regimen. This adds to the antidepressant effects and also improves sexual functioning. If bupropion doesn't work for you, there still are other options. But before you add any new medicine, in my opinion, you should get the serum prolactin level done. XXXX, I sincerely hope that things get better and you and your wife are able to find the happiness that you deserve. Please feel free to ask if you need any clarifications. Best wishes. Dr Preeti Parakh MD Psychiatry
Above answer was peer-reviewed by
Follow-up: How to improve my sexual activity when suffering from panic disorder and depression? 9 minutes later
Hi doctor. Thanks for your answer. Indeed socian is amisulpride. I take it for 10 years, started at 100mg but now just take 25mg that is half of a 50mg pill. 50mg is the lowest dosage box. Thanks once again.
Answered by Dr. Preeti Parakh 10 minutes later
Brief Answer: Get the serum prolactin level done. Detailed Answer: Hi XXXX, Am glad to know that it is amisulpride. It is in fact a medicine used for psychotic disorders and does not have much of a role in depression and anxiety. If your blood test for serum prolactin level comes as high, then you can discuss with your doctor regarding stopping this medicine as you are already on a very low dose and secondly, it is not of much use in depression and anxiety, which were your diagnoses. If you wish to continue it, then also there are medicines available to reduce the prolactin levels. Best wishes. Dr Preeti Parakh MD Psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor